Jump to content
CrazyBoards.org

Recommended Posts

Hi, I'm titrating up on lamotrigine (the generic stuff rather than Lamictal in the UK), and have got to 50mg, with the intention of getting up to 200mg. Its been added to fluoxetine and lithium for my annoyingly resistant depression.

I've been experiencing a shakiness and twitchiness, in addition to the very fine tremor in my hands that's probably due to the lithium. Its a really marked shakiness that becomes worse when I'm exerting myself - for example my arms really shake lifting weights at the gym.

My psychiatrist doesn't know if it might be the lamotrigine (my lithium levels are fine), and told me just to keep a record of when its happening and if it gets worse when I go up a dose (I increase to 100mg next week). Does anyone have any experience of this side effect on lamotrigine?

thanks,

Andrew

Link to comment
Share on other sites

I am on Lithium + lamotragine (Lamictal) and have exactly the same experience.  When I start doing much muscular, I can get shaky in the muscles being exercised.  Sometimes worse than other. Examples include chopping vegetables with a knife, vacuuming with lifting the vacuum,  holding the telephone for a lengthy conversation.

I brought this up again with my Pdoc recently, she didn't have anything to say about it. It hasn't been bad enough to quit either med. 

I do have a beta blocker, metoprolol (inderal is another), PRN for lithium tremors which I use occasionally. I haven't tried using it for the exercise related tremors because they taper off reasonably after stopping the activity.

I don't think it is anything to worry about.

Good luck,

A.M.

Link to comment
Share on other sites

I'm on Lithium and Lamotrigine and have the same problem. I find I have a slight tremor which I assume is the lithium, but when I try and do anything that involves say grasping or for example - typing then it gets worse which is not something I've experienced with lithium before. I'm on 200mg of lamotrigin and have been at theis dose for a few weeks and it seems to be easing a bit (so long as I go easy on the coffee). It was definately worse when as I was increasing the dosage.

Link to comment
Share on other sites

Don't know if this helps. Not tremors shaking so much as loss of strength when I first started Lamictal. Like so many SEs when titrating up, it went away -- no longer have this problem. Wrote about it here: http://www.crazyboards.org/index.php?showt...indpost&p=77667

I don't know about the combo of Lamictal and Lithium, or even with fluoxetine. Haven't been on that combo. If it were just Lamictal, I'd say be patient -- seems like almost everything under the sun can happen as you are titrating up.

Hope more people with direct experience in this combo will chime in.

Just out of curiosity, is your pdoc thinking of discontinuing the Lithium once you get to a therapeutic level of Lamictal? Or is the plan to stay on both?

PS - Oh, just read Elsie's post. That's encouraging to hear it's getting better.

Link to comment
Share on other sites

Thanks for your replies. I think I will just have to be patient and tolerate the shaking for the moment, and hope it gets better. It is troublesome though - last week, I was getting my hair cut, and my legs started to shake, enough so that I had to get up and walk around before resuming the haircut!

Yes, I think my doc is thinking about eventually stopping the lithium once the lamotrigine has kicked in properly.

Link to comment
Share on other sites

Each time I increase the dose to Lamictal I move my legs and feet all too often. Sometimes I'm not even aware.

<{POST_SNAPBACK}>

Strange. I kind of have the opposite.

I've got this weird toe snapping tic, and have had it for years. Yes, I constantly snap my right big toe with the toe next to it, just like you'd snap your fingers. Do it so loudly that people in the room would ask "What that noise I keep hearing?" (Hey...I told you it was weird!)

Anyway, Lamictal dampens this tic down to the point where I don't have it anymore. It comes back when I need an increase, seems to coincide with the starting of depression and irritability. Within a day or two after an increase, the toe snapping stops.

Strange drug, isn't it? But, thank god for it. Made a big difference for me.

andrew_UK: I hope that when you get to the point where you start going down off the Lithuim, it this SE will diminish. Seems like a good possibility.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...